Contact Us

Medical Malpractice
*    Denotes required field.

   * First Name 

   * Last Name 

   * Email 


Cell Phone 

Street Address 

Zip Code 



   * Please describe your case:

For verification purposes, please answer the below question:

No Yes, I agree to the Parker Waichman LLP disclaimers. Click here to review.

Yes, I would like to receive the Parker Waichman LLP monthly newsletter, InjuryAlert.

please do not fill out the field below.

Autistic Boy Dies in Doctor’s Office After Receiving Unproven Treatment for His Condition

Aug 26, 2005 | Officials are still in the process of investigating the death of 5-year-old Abubakar Tariq Nadama to determine why he went into cardiac arrest and died following chelation therapy on August 24.

Chelation therapy is a treatment that involves an intravenous injection of a synthetic amino acid known as ethylene diamine tetra-acetic acid that attaches to heavy metals and then leaves the body through urine. The child had just received his third such treatment when he went into cardiac arrest at the Advanced Integrative Medicine Center in Portersville, Pennsylvania.

Although the Food and Drug Administration (FDA) has approved the treatment only for acute heavy-metal poisoning that has been confirmed by blood tests, some believe the therapy can help autistic children based upon the belief that autism is linked to mercury or lead exposure.

Some experts regard using the treatment for this purpose to be risky. In fact, the Advisory Board on Autism-Related Disorders claims it was just a matter of time before a death would be linked to the therapy.

Related articles Other articles
Parker Waichman Accolades And Reviews Best Lawyers Find Us On Avvo